Alert archive / Wisconsin / High Wind Warnings in 2019
High Wind Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this high wind warning at Feb 23, 2019, 8:25 PM CST for 8 counties in Wisconsin. It took effect at Feb 24, 2019, 9:00 AM CST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 8:25 PM CST (02:25 UTC)
- In effect from
- Feb 24, 2019, 9:00 AM CST
- Expired
- Feb 24, 2019, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:41 AM CST | NON-TSTM WND GST 47 | 2 Sw Wautoma, WI | AWOS STATION Y50, WAUTOMA AIRPORT. |
| Feb 24, 11:00 AM CST | NON-TSTM WND GST 48 | Wittman Field, WI | ASOS STATION OSH, OSHKOSH AIRPORT. |
| Feb 24, 11:35 AM CST | NON-TSTM WND GST 37 | 2 Sse Potawatomi State, WI | AWOS STATION SUE, STURGEON BAY AIRPORT. |
| Feb 24, 11:38 AM CST | NON-TSTM WND GST 48 | 3 Nnw Ashwaubenon, WI | ASOS STATION GRB, GREEN BAY AIRPORT. |
| Feb 24, 11:45 AM CST | NON-TSTM WND GST 39 | 2 Sse Greenville, WI | AWOS STATION ATW, APPLETON AIRPORT. |
| Feb 24, 12:00 PM CST | NON-TSTM WND GST 53 | Sherwood, WI | |
| Feb 24, 12:08 PM CST | NON-TSTM WND GST 45 | 3 Sw Shoto, WI | AWOS STATION MTW, MANITOWOC AIRPORT. |
| Feb 24, 2:57 PM CST | NON-TSTM WND GST 58 | 3 Nnw Ashwaubenon, WI | ASOS STATION GRB, GREEN BAY AIRPORT. |
| Feb 24, 5:07 PM CST | NON-TSTM WND GST 55 | Sherwood, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS73 KGRB 240225 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 825 PM CST Sat Feb 23 2019 WIZ022-038>040-045-048>050-241030- /O.UPG.KGRB.WI.Y.0001.190224T1200Z-190225T0600Z/ /O.NEW.KGRB.HW.W.0001.190224T1500Z-190225T0300Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 825 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... The National Weather Service in Green Bay has issued a High Wind Warning, which is in effect from 9 AM to 9 PM CST Sunday. The Wind Advisory is no longer in effect. * TIMING...From 9 AM Sunday to 9 PM CST Sunday night. * WINDS...West to northwest winds of 25 to 40 mph. Gusts to 60 mph are possible. The strongest winds are expected to occur Sunday afternoon and evening. * IMPACTS...Some damage to trees and power lines is possible. Lightweight structures such as fishing shanties and trash containers will likely be thrown around. Ground blizzards are possible if any dry snow falls Sunday morning. Driving may be especially difficult on north- south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts near 60 mph or more can lead to property damage. Tree branches and power lines can come down in winds these strong. High profile vehicles will be difficult to drive in these conditions. && $$
3 follow-up statements
149 WWUS73 KGRB 241019 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 419 AM CST Sun Feb 24 2019 WIZ045-241130- /O.CAN.KGRB.HW.W.0001.190224T1500Z-190225T0300Z/ Waushara- Including the cities of Redgranite and Wautoma 419 AM CST Sun Feb 24 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Green Bay has cancelled the High Wind Warning. Snow and blowing and drifting snow will accompany the strong winds. Therefore the High Wind Warning has been replaced by a Winter Storm Warning. $$ WIZ022-038>040-048>050-241800- /O.CON.KGRB.HW.W.0001.190224T1500Z-190225T0300Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 419 AM CST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * TIMING...From 9 AM Sunday to 9 PM CST Sunday night. * WINDS...West winds will increase rapidly after daybreak. Sustained winds of 25 to 40 mph are expected from mid-morning through early evening. Gusts to 60 mph are possible. * IMPACTS...Some damage to trees and power lines is possible. Lightweight structures such as fishing shanties and trash containers will likely be blown around. Near zero visibility is possible in any snow showers that occur along with the strong winds. Driving may be especially difficult on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts near 60 mph or more can lead to property damage. Tree branches and power lines can come down in winds these strong. High profile vehicles will be difficult to drive in these conditions. && $$ Skowronski
744 WWUS73 KGRB 241458 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 858 AM CST Sun Feb 24 2019 WIZ022-038>040-048>050-242130- /O.CON.KGRB.HW.W.0001.190224T1500Z-190225T0300Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 858 AM CST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Now until 9 PM CST this evening. * WINDS...Sustained winds of 25 to 40 mph are expected through early evening. Gusts to 60 mph are possible. * IMPACTS...Some damage to trees and power lines is possible. Lightweight structures such as fishing shanties and trash containers will likely be blown around. Near zero visibility is possible in any snow showers that occur along with the strong winds. Driving may be especially difficult on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts near 60 mph or more can lead to property damage. Tree branches and power lines can come down in winds these strong. High profile vehicles will be difficult to drive in these conditions. && $$ AK
780 WWUS73 KGRB 242124 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 324 PM CST Sun Feb 24 2019 WIZ022-038>040-048>050-250300- /O.CON.KGRB.HW.W.0001.000000T0000Z-190225T0300Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 324 PM CST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Now until 9 PM CST this evening. * WINDS...Sustained west winds of 25 to 40 mph are expected through early evening. Gusts to 60 mph are possible. * IMPACTS...Some damage to trees and power lines is possible, creating some power outages. Lightweight structures such as fishing shanties and trash containers will likely be blown around. Near zero visibility is expected at times due to blowing and drifting snow. Travel will continue to be hazardous, if not impossible in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts near 60 mph or more can lead to property damage. Tree branches and power lines can come down in winds these strong. High profile vehicles will be difficult to drive in these conditions. && $$ AK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Feb 23, 2:24 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 23, 2:24 PM CST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 224 PM CST Sat Feb 23 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 224 PM CST Sat Feb 23 2019 The main and only concern over the next 24 hours will be the major late winter storm that is forecast to sweep across the region tonight. The 19Z MSAS surface analysis showed the strengthening area of low pressure situated over eastern KS. An inverted surface trough extended north into western MN with a warm front extended eastward to just north of the Ohio Valley. The first round of snow/freezing rain/rain has exited the region and there was a lull in the precipitation back into northeast IA. While patchy drizzle or freezing drizzle may still occur this afternoon, it appears that most areas will be dry through sunset. The intensifying area of low pressure is forecast to quickly move northeast from the central Plains to southwest WI this evening and reach central or eastern Upper MI by daybreak. The lull in the precipitation will end abruptly early this evening as lift increases from the approaching low pressure and mid-level Q-G/ frontogenetical forcing increases with the associated negatively- tilted shortwave trough. Precipitation type remains the biggest headache, especially across central/far northeast WI where a wintry mix of freezing rain/sleet/snow to exist. North-central WI to see mainly all snow tonight (locally heavy at times), while east-central WI should see mainly rain this evening before the rain becomes mixed with freezing rain and snow after midnight as colder air gets pulled south behind the surface low. The main band of precipitation appears to move through northeast WI between 03Z and 09Z. Anticipate 8 to 12" of accumulation across north-central WI tonight, while east-central WI may only see a dusting. It should be noted that there may be minor flooding issues over east- central WI where storm drains are clogged and the combination of rain and melting snow may create some localized issues. Light snow will continue into Sunday morning as the intense surface low tracks into southeast Ontario. Perhaps an additional inch or two (2 to 4 for Vilas County) of accumulation with storm totals to range from less than an inch over east-central WI, to 12 to 16" over north-central WI. The bigger story for Sunday to be very strong winds expected between the strong surface low and high pressure over the northern Plains. Look for sustained west to northwest winds at 20 to 30 mph north, 25 to 35 mph south with gusts of 40 to 50 mph by Sunday afternoon. Have issued a Wind Advisory for counties that are expected to see an inch or less of snow (practically east-central WI) and allow other current headlines to incorporate the blowing snow/treacherous travel conditions. Max temperatures of upper 20s central WI, lower to middle 30s eastern WI to occur early in the morning with falling temperatures for the rest of the day. .LONG TERM...Sunday Night Through Saturday Issued at 224 PM CST Sat Feb 23 2019 Gusty winds will continue Sunday evening as low pressure pulls away from the region. Gusts over 40 mph are likely during much of the evening hours across east-central Wisconsin and the lakeshore, before diminishing by midnight. Therefore will continue the Wind Advisory for these areas. Light snow will continue across north-central Wisconsin along with blowing snow across the entire area during the evening hours. The Winter Weather Advisory will continue for portions of north- central Wisconsin during the early evening hours to account for the ongoing snow as well as the blowing and drifting. Temperatures will also plummet Sunday night, falling to around 10 below across north-central, the single digits below zero across central, and around zero across east-central Wisconsin and the Fox Valley. The combination of gusty winds and the cold temperatures will cause wind chill values to fall to 20 to 30 below zero, which could necessitate the issuance of a Wind Chill Advisory for much of the region later Sunday night into Monday morning. The areas with the coldest wind chills will be across central and north-central Wisconsin where temperatures are expected to be colder. Highs on Monday will not recover much, as daytime highs only rise to 5 to 10 degrees above zero during the afternoon. An even colder night is in store Monday night as overnight lows sink to 10 to 15 below zero across central and north-central Wisconsin, with lows in the single digits below zero across east-central Wisconsin and the lakeshore. Despite the colder temperatures, winds will be lighter than Sunday night. However wind chill values will still fall to 15 to 25 below zero Monday night into Tuesday morning, which may require another Wind Chill Advisory, particularly across central and north-central Wisconsin. Temperatures begin to moderate by Tuesday as a low pressure system tracks through the western Great Lakes region. This low may bring a few inches of light snow as it passes through Tuesday afternoon through Wednesday morning as highs moderate into the upper teens to lower 20s by Wednesday afternoon. Another low pressure system is slated to track through the western Great Lakes region late in the week and into the early part of next weekend. Temperatures will continue to be below normal during this stretch with a few inches of snow expected from this system. && .AVIATION...for 18Z TAF Issuance Issued at 1210 PM CST Sat Feb 23 2019 Lull in the precipitation for this afternoon, however cigs to remain IFR/MVFR with patchy drizzle or freezing drizzle. An approaching winter storm will produce a large area of mixed precipitation across the area tonight, with ceilings and visibilities falling to IFR to local LIFR in heavier snow. The snow is forecast to taper off Sunday afternoon with a slow improvement to MVFR conditions. Strong west to northwest winds will produce considerable blowing and drifting snow Sunday where considerable new snow falls. Have kept LLWS wording in all TAF sites for tonight into Sunday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM Sunday to midnight CST Sunday night for WIZ022-038>040-045-048>050. Winter Storm Warning from 6 PM this evening to 6 PM CST Sunday for WIZ020-030-031-035>037. Winter Storm Warning from 9 PM this evening to 6 PM CST Sunday for WIZ011>013-019-021. Winter Storm Warning from 9 PM this evening to 9 PM CST Sunday for WIZ005-010-018. Winter Weather Advisory from 6 PM this evening to 6 PM CST Sunday for WIZ073-074. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas
Hazardous weather outlook, Feb 23, 2:32 PM CST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CST Sat Feb 23 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A major late winter storm will bring widespread hazardous travel conditions to the area tonight. Heavy snow is expected in north- central Wisconsin. Snow and freezing rain are expected from central through northeast Wisconsin. Mainly rain is expected along the lakeshore and in east-central Wisconsin, but dense fog is possible at times in these areas. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Any lingering mixed precipitation will change to snow and the snow will diminish. However, west to northwest winds gusting to 40 to 50 mph will result in significant blowing and drifting snow at locations that receive heavy snow overnight. The winds could also result in damage to trees and power lines in areas that develop a significant layer of glaze due to freezing rain. Cold air surging into the region in the wake of the storm, will combine with the wind, to drive wind chill indices down to 20 to 30 below zero late Sunday night and Monday morning across the entire area. Despite lower winds, colder temperatures will send wind chill values down to 15 to 25 below zero Monday night and Tuesday morning. Wind chills this low indicate that exposed skin can suffer frostbite in as little as 30 minutes. Wind Chill Advisory headlines will probably be needed Sunday night and may be needed Monday night. Light snow may cause hazardous travel across the region Tuesday afternoon into Wednesday morning and again Friday into next Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements or icing to the National Weather Service in Green Bay. LMZ521-522-541>543-242045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Northwest gales to 45 knots are expected Sunday into Sunday night. A few storm force gusts around 50 knots are possible. Kallas/Kurimski
In the hours before
Local storm report, Feb 23, 2:40 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM SNOW RHINELANDER 45.63N 89.41W
02/23/2019 M4.5 INCH ONEIDA WI BROADCAST MEDIA
MORNING SNOWFALL TOTAL.
&&
KLJLocal storm report, Feb 23, 3:05 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW THREE LAKES 45.79N 89.16W
02/23/2019 M3.9 INCH ONEIDA WI TRAINED SPOTTER
SNOW TOTAL FROM OVERNIGHT ENDING AT 11AM.
&&
KLJLocal storm report, Feb 23, 4:26 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW WAUSAU 44.96N 89.63W
02/23/2019 M1.5 INCH MARATHON WI BROADCAST MEDIA
MORNING SNOW TOTAL. WSAW-TV. LIQUID OF 0.07 INCHES.
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:57 PM CST | Storm Warning | GRB | 24 hr | |
| Feb 24, 3:58 AM CST | Blizzard Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 17 hr |
| Feb 24, 2:22 PM CST | Heavy Freezing Spray Warning | GRB | 22 hr |
Nearby
High Wind Warnings in Wisconsin, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.